Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 15, 2014, 8:50 PM CDT for 6 counties in Wisconsin. It took effect at May 16, 2014, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2014, 8:50 PM CDT (01:50 UTC)
- In effect from
- May 16, 2014, 1:00 AM CDT
- Expired
- May 16, 2014, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWUS73 KARX 160150 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 850 PM CDT THU MAY 15 2014 ...FROST ANTICIPATED OVERNIGHT... .CLEARING SKIES AND LIGHT WINDS...COMBINED WITH VERY COOL TEMPERATURES FOR THIS TIME OF YEAR WILL LEAD TO THE DEVELOPMENT OF FROST OVERNIGHT. FROST WILL BE MOST WIDESPREAD IN THE TYPICAL COOL SPOTS. BE SURE TO PROTECT ANY EARLY SEASON PLANTS OR OTHER SENSITIVE VEGETATION. WIZ017-029-034-042>044-161000- /O.NEW.KARX.FR.Y.0001.140516T0600Z-140516T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 850 PM CDT THU MAY 15 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. * TEMPERATURES OVERNIGHT WILL FALL INTO THE LOWER TO MIDDLE 30S LEADING TO FROST DEVELOPMENT. HOWEVER...IF CLOUDS DO NOT CLEAR THEN TEMPERATURES WILL NOT COOL AS MUCH...AND FROST MAY NOT BE AS WIDESPREAD. * FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND VEGETATION. TAKE PRECAUTIONS TO PROTECT THESE EARLY SEASON PLANTINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ MW
3 follow-up statements
956 WWUS73 KARX 160624 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 124 AM CDT FRI MAY 16 2014 ...PATCHY TO AREAS OF FROST ANTICIPATED OVERNIGHT... .AN AREA OF CLEARING SKIES CONTINUED TO SPREAD ACROSS PORTIONS OF CENTRAL WISCONSIN EARLY THIS MORNING. THIS COMBINED WITH LIGHT WINDS AND A VERY COOL AIRMASS OVER WISCONSIN FOR THIS TIME OF YEAR WILL LEAD TO LOWS IN THE LOWER TO MIDDLE 30S AND THE DEVELOPMENT OF SOME FROST OVERNIGHT. FROST WILL BE MOST WIDESPREAD IN THE TYPICAL LOW LAYING AND SHELTERED LOCATIONS. THESE TEMPERATURES AND THE FROST COULD HARM EARLY SEASON PLANTINGS OR OTHER COLD SENSITIVE VEGETATION. WIZ017-029-034-042>044-161200- /O.CON.KARX.FR.Y.0001.000000T0000Z-140516T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 124 AM CDT FRI MAY 16 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TEMPERATURES OVERNIGHT WILL FALL INTO THE LOWER TO MIDDLE 30S LEADING TO FROST DEVELOPMENT. HOWEVER...IF CLOUDS DO NOT CLEAR OR SPREAD BACK IN...THEN TEMPERATURES WILL NOT COOL AS MUCH AND FROST MAY NOT BE AS WIDESPREAD. * FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND VEGETATION. TAKE PRECAUTIONS TO PROTECT THESE EARLY SEASON PLANTINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && RRS $$
715 WWUS73 KARX 161014 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 514 AM CDT FRI MAY 16 2014 ...PATCHY TO AREAS OF FROST EARLY THIS MORNING... .SKIES CLEARED OVER PORTIONS OF CENTRAL WISCONSIN OVERNIGHT. THIS COMBINED WITH LIGHT WINDS AND A DRY AND VERY COOL AIRMASS OVER WISCONSIN FOR THIS TIME OF YEAR HAS LEAD TO TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S. PATCHY TO AREAS OF FROST HAD FORMED IN AREAS ALONG AND NORTHEAST OF INTERSTATE 94. THESE TEMPERATURES AND THE FROST COULD HARM EARLY SEASON PLANTINGS OR OTHER COLD SENSITIVE VEGETATION. WIZ017-029-034-042>044-161200- /O.CON.KARX.FR.Y.0001.000000T0000Z-140516T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 514 AM CDT FRI MAY 16 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TEMPERATURES EARLY THIS MORNING WILL BE IN THE UPPER 20S TO LOWER 30S...LEADING TO PATCHY TO AREAS OF FROST. * FROST AND COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND VEGETATION. TAKE PRECAUTIONS TO PROTECT THESE EARLY SEASON PLANTINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && RRS $$
269 WWUS73 KARX 161152 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 652 AM CDT FRI MAY 16 2014 ...TEMPERATURES ALREADY WARMING EARLY THIS MORNING... .SUNSHINE WILL QUICKLY WARM TEMPERATURE INTO THE MID AND UPPER 30S BETWEEN 7 AND 8 AM. THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM. WITH LITTLE CHANGE OF AIRMASS THROUGH SATURDAY MORNING...ANOTHER FROST ADVISORY WILL LIKELY BE NEEDED FOR LATE TONIGHT AND EARLY SATURDAY MORNING. WIZ017-029-034-042>044-161300- /O.EXP.KARX.FR.Y.0001.000000T0000Z-140516T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 652 AM CDT FRI MAY 16 2014 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... TEMPERATURES WILL QUICKLY WARM INTO THE MID AND UPPER 30S BETWEEN 7 AND 8 AM. THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM. $$ RRS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 15, 6:33 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 15, 6:33 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 633 PM CDT THU MAY 15 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 305 PM CDT THU MAY 15 2014 A TROUGH OF LOW PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THE NEXT FEW DAYS ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. AN EMBEDDED VORTICITY MAX WAS SPINNING OVER IOWA THIS AFTERNOON AND WAS RESPONSIBLE FOR GENERATING SCATTERED SHOWERS AND EVEN A FEW ISOLATED THUNDERSTORMS OVER PORTIONS OF WESTERN IOWA. AN UNSEASONABLY COOL AIRMASS WILL REMAIN OVER THE REGION TONIGHT LEADING TO THE POTENTIAL FOR SOME FROST FORMATION...ESPECIALLY ACROSS PORTIONS OF WESTERN WISCONSIN. THE BIG QUESTION IS WHETHER OR NOT CLOUDS WILL CLEAR TONIGHT TO ALLOW TEMPERATURES TO PLUMMET INTO THE LOWER 30S. THERE IS CONSIDERABLE CLOUD COVER IN PLACE ACROSS THE FORECAST AREA THIS AFTERNOON WITH EVEN MORE CLOUDS ADVANCING SOUTH FROM NORTHERN MINNESOTA AND NORTHWEST WISCONSIN. THE CLOUDS APPEAR CELLULAR IN NATURE AND MANY OF THESE CLOUDS MAY DISSIPATE LATE THIS AFTERNOON INTO THIS EVENING WITH THE LOSS OF DAYTIME HEATING. IF WE SEE SOME CLEARING TONIGHT A FROST ADVISORY MAY BE NEEDED OVER PORTIONS OF WESTERN INTO NORTH CENTRAL WISCONSIN WHERE AREAS OF FROST WOULD BE POSSIBLE. HAVE DECIDED TO ISSUE A SPECIAL WEATHER STATEMENT FOR THIS POTENTIAL. WILL HAVE TO MONITOR CLOUD TRENDS VERY CLOSELY EARLY THIS EVENING. CYCLONIC FLOW WILL PERSIST ACROSS THE REGION ON FRIDAY RESULTING IN MORE SCATTERED SHOWERS AND CONSIDERABLE CLOUD COVER ON FRIDAY. PLAN ON HIGH TEMPERATURES IN THE LOWER 50S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 305 PM CDT THU MAY 15 2014 THE TROUGH FINALLY STARTS TO PUSH EAST OF THE REGION FRIDAY NIGHT INTO SATURDAY AND WITH LESS CLOUD COVER OVER THE AREA FROST WILL ONCE AGAIN BE A CONCERN FRIDAY NIGHT INTO EARLY SATURDAY MORNING. THE ARAES OF MOST CONCERN WOULD BE THE TYPICAL COLD AREAS OVER CENTRAL AND NORTH CENTRAL WISCONSIN. HAVE ADDED AREAS OF FROST TO THE FORECAST OVER THESE AREAS...WHERE LOWS ARE EXPECTED TO FALL INTO THE LOWER 30S AND CLOUDS LOOK TO BE ON THE DECREASE FRIDAY NIGHT. HIGH PRESSURE BUILDS INTO THE REGION SATURDAY INTO SUNDAY WITH DRY AND QUIET WEATHER EXPECTED. ANOTHER CHILLY NIGHT IN STORE FOR THE REGION SATURDAY NIGHT WITH LOWS RANGING FROM THE MID 30S OVER NORTH CENTRAL WISCONSIN TO THE LOWER 40S OVER PORTIONS OF NORTHEAST IOWA. PATCHY FROST MAY ONCE AGAIN BE A CONCERN OVER NORTH CENTRAL WISCONSIN LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. A TROUGH DEVELOPS OVER THE PLAINS SUNDAY INTO MONDAY WITH SOUTHERLY FLOW RETURNING TO THE REGION. THIS WILL BRING WARMER AIR BACK INTO THE REGION WITH HIGHS ON SUNDAY CLIMBING BACK INTO THE MID TO UPPER 60S. ZONAL FLOW THEN SETS UP OVER THE REGION MONDAY THROUGH THE MIDDLE OF NEXT WEEK. SEVERAL SHORTWAVES WITHIN THIS ZONAL FLOW WILL BRING PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA. TEMPERATURES WILL SLOWLY WARM NEXT WEEK WITH HIGHS IN THE 60S ON MONDAY THEN WARMING INTO THE UPPER 60S TO LOWER 70S TUESDAY THROUGH THURSDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 633 PM CDT THU MAY 15 2014 UPPER LOW SPINNING AROUND WITH CENTER OVER IA LATE THIS AFTERNOON...MOVING SLOWLY EAST-NORTHEAST. MAIN QUESTION FOR AVIATION WILL BE SCT OR BKN? SATELLITE IMAGERY INDICATES SOME OF THE CLOUD COVER HAS GONE OPEN CELLULAR ACROSS MN...SUGGESTING THAT IT WILL DISSIPATE DIURNALLY. BUT WITH CYCLONIC FLOW CONTINUING... FEELING IS THAT IT WILL FLATTEN OUT INTO STRATO-CU INSTEAD AND LINGER THROUGH THE NIGHT. HAVE MAINTAINED BKN VFR CLOUD DECK THROUGH THE TAF PERIOD...BUT WILL HAVE TO WATCH FOR CLEARING TREND AS THE MOIST LAYER IS INCREASINGLY NARROW PER MODEL SOUNDINGS. && .HYDROLOGY... ISSUED AT 305 PM CDT THU MAY 15 2014 WATER LEVELS ALONG THE MISSISSIPPI RIVER WILL CONTINUE TO RUN HIGH THROUGH THE WEEKEND INTO NEXT WEEK. SOME MINOR FLOODING IS ALREADY OCCURRING OR EXPECTED TO OCCUR INTO NEXT WEEK. FOR MORE DETAILED INFORMATION...LOOK ON OUR INTERNET PAGE AT WWW.WEATHER.GOV/LACROSSE. CLICK ON THE NEWS STORY AT THE TOP OF THE PAGE PERTAINING TO THE MISSISSIPPI RIVER. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...MW HYDROLOGY...WETENKAMP
Hazardous weather outlook, May 15, 4:09 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 409 PM CDT THU MAY 15 2014 IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-161200- ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD-GRANT- 409 PM CDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. .DAY ONE...TONIGHT FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PATCHY FROST WILL BE POSSIBLE THROUGH SUNDAY MORNING IN SHELTERED...COLD PRONE AREAS. THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY INTO WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ055-161200- MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE-RICHLAND- 409 PM CDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST WISCONSIN...NORTHEAST IOWA...AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST WILL BE POSSIBLE THROUGH SUNDAY MORNING IN SHELTERED...COLD PRONE AREAS. THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY INTO WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-034-042>044-161200- TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- 409 PM CDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT AREAS OF FROST ARE POSSIBLE LATE TONIGHT...ESPECIALLY IN SHELTERED COLD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST WILL BE POSSIBLE THROUGH SUNDAY MORNING IN SHELTERED...COLD PRONE AREAS. THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY INTO WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:24 PM CDT | Frost Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 17 hr |
Nearby
Frost Advisories in Wisconsin, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.